Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 47, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 9, 1995, 8:20 PM EDT for Greene County, North Carolina. It was in force for 25 min.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1995, 8:20 PM EDT (00:20 UTC)
- Expired
- Jun 9, 1995, 8:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
County Greene County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:30 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 9, 2:30 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT NC 230 PM EDT FRI JUN 9 1995 WNDS HV TURNED ARND TO E AT MHX THIS AFTN. COLD AIR LAGGG BHND WND SHIFT LN UP IN NE PART OF STA. REALLY NOT MUCH CONVRGNC WI THIS SYS HWVR ENHNCD CU/TSTMS FORMG ALNG IT ATTM. TEMPS IN NE ALRDY DOWN INTO UPR 60S THIS AFTN (LWR THAN I HAD PLANND FOR TNGTS LOWS.) XPCT BNDRY TO DROP S OF NC SUM TM TNGT AS S/WV MOVS THRU...AND THEN MOV BACK N TMRW. TSTMS TNGT ALNG AND S OF BNDRY AND WL SPLIT CWF ACCORDINGLY. AS BNDRY MOVS N...WNDS WL GO BACK TO SLY TMRW. BIG LO OVR GLFAK TO RMN QSTNRY THRU FP AS NO UPSTRM KICKERS EVIDENT. WK IMPLS TO DROP INTO CNTRL PLAINS TMRW BUT WL BUTT UP AGNST ATG RDG OVR SE CST...HWVR AT 60 HRS AND BYND MDLS HV IT MOVG OVR THE ECST WI A FAIRLY STG ASSCTD SFC SYS FOR THIS TM OF THE YR. CGG-G .MHX...NONE
In the hours before
Special weather statement, Jun 9, 7:04 PM EDT, 1 hour 16 minutes before
NCZ079-044-100015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT NC 708 PM EDT FRI JUN 9 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PITT...GREENE ...LENIOR...AND DUPLIN COUNTIES UNTIL 1100PM EDT... DOPPLER RADAR WAS SHOWING STRONG THUNDERSTORMS MOVING INTO GREENE AND PITT COUNTIES. THESE THUNDERSTORMS WILL BE ENTERING PITT AND GREENE COUNTIES BY 730 PM EDT. RESIDENTS CAN EXPECT FREQUENT DANGEROUS LIGHTNING...TORRENTIAL RAINFALL ...GUSTY WINDS AND POSSIBLE SMALL HAIL. THE THUNDERSTORMS WERE MOVING SLOWLY TO THE SOUTHEAST. THE STRONGEST CONCENTRATION OF THE THUNDERSTORMS WILL PASS JUST EAST OF SNOWHILL...BUT WILL AFFECT THE GREENVILLE AREA. MOTORISTS SHOULD BE ON THE ALERT FOR PONDING WATER ON HIGHWAYS WITH THE HEAVY DOWNPOURS. BT/JE
Special weather statement, Jun 9, 7:08 PM EDT, 1 hour 12 minutes before
NCZ079-044-100015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT NC 708 PM EDT FRI JUN 9 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PITT...GREENE ...LENIOR...AND DUPLIN COUNTIES UNTIL 1100PM EDT... DOPPLER RADAR WAS SHOWING STRONG THUNDERSTORMS MOVING INTO GREENE AND PITT COUNTIES. THESE THUNDERSTORMS WILL BE ENTERING PITT AND GREENE COUNTIES BY 730 PM EDT. RESIDENTS CAN EXPECT FREQUENT DANGEROUS LIGHTNING...TORRENTIAL RAINFALL ...GUSTY WINDS AND POSSIBLE SMALL HAIL. THE THUNDERSTORMS WERE MOVING SLOWLY TO THE SOUTHEAST. THE STRONGEST CONCENTRATION OF THE THUNDERSTORMS WILL PASS JUST EAST OF SNOWHILL...BUT WILL AFFECT THE GREENVILLE AREA. MOTORISTS SHOULD BE ON THE ALERT FOR PONDING WATER ON HIGHWAYS WITH THE HEAVY DOWNPOURS. BT/JE
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:29 PM EDT | Severe Thunderstorm Warning | MHX | Jones | 61 min |
| Jun 9, 9:58 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.